Mississippi, 2006Strong Wind in Mississippi, March 9, 2006
March 9, 2006 · NWS JAN · 1 event in 1 county or zone
1 strong wind, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $15,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Mar 9, 6:35 AM CST, 3 hours 10 minutes earlier.
Area forecast discussion, Mar 9, 6:35 AM CST, 3 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
635 AM CST THU MAR 9 2006
.DISCUSSION...UPDATED FORECAST TO ADD TORNADO WATCH NO. 48.
.PREV DISCUSSION...ISSUED 451 AM CST THU MAR 9 2006
SHORT TERM...TODAY AND TONIGHT...NO REAL CHANGES TO THE FORECAST
STILL LOOKS LIKE A SQUALL LINE WILL DEVELOP TO THE WEST AND BLAST
THROUGH THE CWA. PROFILERS AROUND THE REGION SHOW THE RAPIDLY
INCREASING WINDS...SO WILL CONTINUE THE SPS WITH THE MENTION OF 60 TO
80 MPH. MODELS AND SOUNDINGS CONTINUE TO SHOW 60KT LOW LEVEL JET
MOVING THROUGH THE AREA. RIGHT NOW THE MODELS STILL SUGGEST THE LINE
WILL EXTEND SOUTH AND MAKE IT THROUGH THE ENTIRE AREA. THE
DEWPOINTS...INSTABILITY AND WINDS SEEM TO INCREASE AS THE LINE AND
DEEPENING UPPER TROUGH PIVOT THROUGH THE REGION. THE TIMING OF THE
EVENT IS STILL IN QUESTION EVEN THIS CLOSE...BECAUSE THE MODELS ARE
BRINGING THE SYSTEM IN FASTER. IR SHOWED A DISTURBANCE MOVE THROUGH
EAST TEXAS...SUPPORTING THE LINE OF STORMS MOVING THROUGH THE AREA.
HOWEVER THE DISTURBANCE CONTINUES TO MOVE NORTHEAST...SO NOT SURE AT
THIS POINT HOW QUICKLY THE LINE WILL MOVE EAST THIS MORNING IF THE
STEERING FLOW/STORM MOTION IS MORE NORTHEAST THAN EAST. WILL STICK
WITH CURRENT SOLUTIONS BRINGING THE LINE INTO THE LOUISIANA PARISHES
AND ARKANSAS COUNTIES AROUND 15Z...MAYBE ACTUALLY BE A LITTLE
EARLIER...BUT NOT MUCH. THE LINE CONTINUES TO COME TOGETHER AND
EXTEND FURTHER SOUTH AS IT MOVES TO THE EAST. QUESTIONS STILL REMAIN
ABOUT THE MOISTURE INCREASE AND HOW FAR NORTH THE MOIST AIR WILL MAKE
IT. AT THIS TIME...IT LOOKS LIKE THE BEST MOISTURE WILL BE CONFINED
TO POINTS ALONG I-20 AND SOUTH...ALTHOUGH VALUES HAVE NOT CHANGED
MUCH IN PAST FEW HOURS AND WINDS OVER THE EAST WERE MORE FROM THE
SOUTHEAST...WHERE THE DEWPOINT VALUES OVER THE GULF WERE BARELY IN
THE 60S. THE GFS SHOWS LITTLE SURFACE BASED CAPE WHILE THE ETA HAS
VALUES AROUND 2000J/KG...MAINLY OVER THE SOUTH. MOST OF THE SOUNDINGS
AROUND THE CWA SHOW THE AREA CAPPED BY 18Z AND DRY ABOVE
850...MAINTAINING SHALLOW MOISTURE WITH THE EXCEPTION OF GWO/GLH.
ANYWAY THE SURFACE LOW CONTINUES TO TRACK NORTHEAST...WHILE THE UPPER
TROUGH DEEPENS AND MOVES EAST...BRINGING THE LINE THROUGH. MEANWHILE
A 100KT JET STREAK BRINGS DRY AIR INTO THE REGION FROM THE SOUTHWEST
BY LATE THIS AFTERNOON. LOOKS LIKE MOST OF THE ACTIVITY MAY BE OVER
BY 00Z...BUT MAINTAINED A CHANCE OF SEVERE FOR THE EAST IN THE
EVENING. DRY AIR MOVES IN QUICKLY WITH THE AREA CLEARING FROM THE
WEST BY 00Z AND EVERYWHERE BY 6Z. WILL CONTINUE THE WIDESPREAD SEVERE
IN THE ZONES AND ALL OTHER PRODUCTS WITH WIND DAMAGE BEING THE
PRIMARY CONCERN...LARGE HAIL AND TORNADOES REMAINING POSSIBLE.
BASICALLY ONLY MADE MINOR ADJUSTMENTS TO THE EVENING POPS AND SKY
COVER. OTHERWISE THE FORECAST WAS OK.
MOIST FLOW FROM THE GULF INCREASES FRIDAY AS A WARM FRONT LIFTS
BACK ONTO THE COAST. LOW LEVEL MOISTURE SURGES IN RAPIDLY WITH
SURFACE DEWPOINTS IN THE 60S SRN ZONES BY 00Z SATURDAY. THE FORECAST
AREA REMAINS IN THE WARM SECTOR THROUGH THE WEEKEND BENEATH SWLY
UPPER FLOW. SEVERAL WAVES WILL TRACK ACROSS THE AREA AND TIMING WILL
BE DIFFICULT THIS FAR OUT. WILL MAINTAIN CHANCE TO SLIGHT CHANCE
POPS...ESPECIALLY FOR THE AFTERNOON PERIODS...AS PERSISTENT WARM AND
HUMID LOW LEVEL FLOW WILL DESTABILIZE THE AIR MASS. WAVE PASSAGES
WILL ENHANCE FORCING FOR INTERMITTENT ROUNDS OF HIGHER RAIN CHANCES.
THE NEXT COLD FRONT APPROACHES THE REGION LATE SUNDAY NIGHT AS 850
MB FLOW INCREASES TO 40-50 KTS. ANOTHER ROUND OF SEVERE STORMS WILL
BE POSSIBLE MONDAY AS THE COLD FRONT MOVES THROUGH A REGION OF
INCREASING WIND FIELDS AND HEALTHY LOW LEVEL MOISTURE BUT DYNAMICS
LOOK MUCH WEAKER THAN THOSE EXPECTED TODAY. THE FRONT IS FORECAST TO
MOVE THROUGH MOST OF THE AREA BY SUNRISE TUESDAY AND 850 MB/SURFACE
FLOW VEERS RAPIDLY TO THE NW. WILL FOLLOW MODELS AND MAINTAIN AT
LEAST SLIGHT CHANCE POPS FOR THE REGION TUESDAY WHEN A DOME OF COLD
AIR ALOFT MOVES IN WITH THE UPPER TROUGH. THE MAIN WEATHER STORY
WILL BE COOLER TEMPERATURES EARLY NEXT WEEK AS COLD AIR ADVECTION
SETS UP BEHIND THE FRONT...ESPECIALLY OVERNIGHT LOWS AS THE SURFACE
RIDGE SETTLES OVER THE AREA.
&&
.AVIATION...
LOW CLOUDS CONTINUE TO SETTLE OVER THE REGION WITH
CEILINGS AROUND 1500 FEET AT MOST SITES. WILL MAINTAIN LOW CLOUDS
AND MAYBE SLOW THE TSRA FOR MOST SITES. SHOWERS MAY DEVELOP AROUND
GLH BEFORE 18Z...SO WILL GO WITH VCSH OR SHRA...BUT WILL WAIT AND
INTRODUCE TS UNTIL 18Z. WILL ALSO SHIFT THE TIMING FOR THE OTHER
SITES TO AROUND 20Z FOR GWO...21Z JAN AND AROUND 00Z FOR MEI...HBG
AND GTR. THE RAIN WILL END QUICKLY AFTER THE LINE OF STORMS GOES
THROUGH AND THE AREA WILL LIKELY CLEAR...SO WILL TRY TO SHOW THE
TREND. ONCE THE RAIN ENDS DO NOT EXPECT ANY OTHER OBSTRUCTIONS TO
VISIBILITIES. THE PRESSURE GRADIENT WILL WEAKEN AND WINDS SHOULD
DIMINISH IN THE EVENING.
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 79 52 82 62 / 100 19 8 41
MERIDIAN 79 53 79 60 / 88 38 9 35
VICKSBURG 78 52 83 62 / 100 9 8 43
HATTIESBURG 80 57 80 65 / 90 37 17 23
NATCHEZ 79 52 80 66 / 100 8 12 35
GREENVILLE 76 50 76 57 / 100 8 8 51
GREENWOOD 76 50 76 62 / 100 13 7 53
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...LAKE WIND ADVISORY UNTIL NOON CST TODAY FOR
MSZ028-MSZ029-MSZ030-
MSZ031-MSZ032-MSZ033-MSZ037-MSZ038-MSZ039-MSZ043-MSZ044-
MSZ045-MSZ046-MSZ048-MSZ049-MSZ050-MSZ051-MSZ052-MSZ054-
MSZ055-MSZ056-MSZ057-MSZ058-MSZ062-MSZ063-MSZ064-MSZ065-
MSZ066-MSZ072-MSZ073-MSZ074.
WIND ADVISORY FROM NOON TODAY TO 8 PM CST THIS EVENING FOR
MSZ028-MSZ029-MSZ030-MSZ031-MSZ032-MSZ033-MSZ037-MSZ038-
MSZ039-MSZ043-MSZ044-MSZ045-MSZ046-MSZ048-MSZ049-MSZ050-
MSZ051-MSZ052-MSZ054-MSZ055-MSZ056-MSZ057-MSZ058-MSZ062-
MSZ063-MSZ064-MSZ065-MSZ066-MSZ072-MSZ073-MSZ074.
LAKE WIND ADVISORY UNTIL 7 AM CST THIS MORNING FOR
MSZ018-MSZ019-
MSZ025-MSZ026-MSZ027-MSZ034-MSZ035-MSZ036-MSZ040-MSZ041-
MSZ042-MSZ047-MSZ053-MSZ059-MSZ060-MSZ061.
WIND ADVISORY UNTIL 8 PM CST THIS EVENING FOR MSZ018-MSZ019-
MSZ025-MSZ026-MSZ027-MSZ034-MSZ035-MSZ036-MSZ040-MSZ041-
MSZ042-MSZ047-MSZ053-MSZ059-MSZ060-MSZ061.
LA...LAKE WIND ADVISORY UNTIL 7 AM CST THIS MORNING FOR
LAZ007-LAZ008- LAZ009-LAZ015-LAZ016-LAZ023-LAZ024-LAZ025-LAZ026.
WIND ADVISORY UNTIL 8 PM CST THIS EVENING FOR LAZ007-LAZ008-
LAZ009-LAZ015-LAZ016-LAZ023-LAZ024-LAZ025-LAZ026.
AR...LAKE WIND ADVISORY UNTIL 7 AM CST THIS MORNING FOR
ARZ074-ARZ075.
WIND ADVISORY UNTIL 8 PM CST THIS EVENING FOR ARZ074-ARZ075.
&&
07/03Hazardous weather outlook, Mar 9, 7:04 AM CST, 2 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
0704 AM CST THU MAR 09 2006
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
101304-
ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW-
CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL-
FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS-
ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR-
LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA-
MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE-
OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER-
TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO-
0704 AM CST THU MAR 09 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS
.DAY ONE...TODAY AND TONIGHT...
...THUNDERSTORMS...
WIDESPREAD SEVERE WEATHER IS EXPECTED TODAY WITH THE POTENTIAL
FOR SIGNIFICANT SEVERE STORMS TO MOVE THROUGH THE REGION. A
DEEPENING UPPER TROUGH AND INTENSIFYING LOW PRESSURE SYSTEM WILL
PASS NORTHWEST OF THE AREA. VERY STRONG WINDS WILL DEVELOP AT ALL
LEVELS OF THE ATMOSPHERE IN RESPONSE TO THIS SYSTEM...HELPING TO
INCREASE MOISTURE AND INSTABILITY. WIDESPREAD WIND DAMAGE WILL BE
LIKELY. TORNADOES AND LARGE HAIL ARE ALSO POSSIBLE FOR THE ENTIRE
AREA.
A SQUALL LINE IS EXPECTED TO RACE THROUGH THE REGION TODAY. AT
THIS TIME...AREAS ALONG AND WEST OF THE MISSISSIPPI RIVER LOOK TO
BE AFFECTED AROUND 10 AM WITH THE I-55 CORRIDOR AFFECTED DURING
MID AFTERNOON AND EASTERN AREAS BY LATE AFTERNOON. THE PRIMARY
RISK LOOKS TO BE EXTENSIVE DAMAGING WINDS IN EXCESS OF 70 OR 80
MPH AND LARGE HAIL. TORNADOES WILL ALSO BE POSSIBLE.
AS THE LINE OF STORMS APPROACH A FEW STORMS MAY DEVELOP AHEAD OF
THE LINE. THESE STORMS WILL HAVE THE POTENTIAL TO PRODUCE LONG
TRACK SIGNIFICANT TORNADOES.
EVERYONE IS URGED TO KEEP UP TO DATE ON THE LATEST FORECASTS AND
OUTLOOKS CONCERNING THIS POTENTIAL SIGNIFICANT WEATHER OUTBREAK.
...FLOODING...
BRIEF PERIOD OF HEAVY RAINFALL WILL BE POSSIBLE FOR MUCH OF THE
AREA TODAY. THE STORM SYSTEM WAS EXPECTED TO MOVE THROUGH THE
AREA VERY QUICKLY. HOWEVER...RAINFALL AMOUNTS FROM A HALF INCH TO
AN INCH WITH ISOLATED HIGHER AMOUNTS MAY LEAD TO PONDING OF WATER
ON ROADWAYS.
...NON PRECIPITATION...
A TIGHTENING PRESSURE GRADIENT WILL LEAD TO STRONG WINDS TODAY.
EXPECT SUSTAINED WINDS NEAR 25 MPH TO DEVELOP OVER THE NORTHWEST
THIS MORNING AND CONTINUE TO SPREAD EAST THROUGH THE AFTERNOON.
SUSTAINED WINDS NEAR 25 MPH WITH GUSTS TO 35 MPH WILL BE LIKELY
FOR THE ENTIRE AREA BY THE AFTERNOON. HIGHER GUSTS TO 50 MPH WILL
BE POSSIBLE...HOWEVER CLOUDY SKIES SHOULD PREVENT THE HIGHER
GUSTS FROM REACHING THE GROUND. PLEASE REMEMBER THAT STRONG GUSTY
WINDS WILL BE POSSIBLE IN ADDITION TO THUNDERSTORM WIND GUSTS.
PERSONS VENTURING OUT ON TO AREA LAKES SHOULD USE EXTREME
CAUTION. SMALL CRAFT ARE LIKELY TO CAPSIZE. PERSONS DRIVING HIGH
PROFILE VEHICLES TRAVELING ON EAST TO WEST ROADWAYS SHOULD ALSO
REMAIN ALERT FOR STRONG WIND GUSTS. ANY LOOSE OBJECTS SHOULD BE
SECURED.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
...DAYS TWO AND THREE...FRIDAY AND SATURDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
...DAYS FOUR THROUGH SEVEN...SUNDAY THROUGH WEDNESDAY...
AN ACTIVE WEATHER PATTERN WILL CONTINUE OVER THE REGION TO
MAINTAIN THE CHANCE OF SHOWERS AND THUNDERSTORMS FOR THE WEEKEND
AND EARLY NEXT WEEK. SEVERAL DISTURBANCES WILL MOVE OVER THE
REGION FRIDAY THROUGH SUNDAY. A COLD FRONT THAT WILL MOVE INTO
THE AREA MONDAY WILL INCREASE THE CHANCE OF SEVERE STORMS.
.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER
OPERATIONS...WILL LIKELY BE NEEDED TODAY. OTHERWISE ACTIVATION IS
NOT ANTICIPATED THROUGH NEXT THURSDAY.
FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.
In the hours before
Special weather statement, Mar 9, 5:08 AM CST, 4 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
508 AM CST THU MAR 9 2006
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
091315-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON-FRANKLIN-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-SUNFLOWER-
LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-
OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE-
ISSAQUENA-SHARKEY-YAZOO-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-
SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-
CLARKE-JEFFERSON-ADAMS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-
JONES-MARION-LAMAR-FORREST-
INCLUDING THE CITIES OF...CROSSETT...NORTH CROSSETT...HAMBURG...
WEST CROSSETT...DERMOTT...LAKE VILLAGE...EUDORA...BASTROP...
OAK GROVE...EPPS...LAKE PROVIDENCE...RAYVILLE...DELHI...
TALLULAH...WINNSBORO...JONESVILLE...HARRISONBURG...NEWELLTON...
ST. JOSEPH...WATERPROOF...VIDALIA...FERRIDAY...WEST FERRIDAY...
CLEVELAND...INDIANOLA...RULEVILLE...GREENWOOD...GRENADA...
VAIDEN...NORTH CARROLLTON...CARROLLTON...WINONA...EUPORA...
MABEN...MATHISTON...WEST POINT...COLUMBUS...ACKERMAN...WEIR...
STARKVILLE...GREENVILLE...BELZONI...ISOLA...DURANT...TCHULA...
LEXINGTON...PICKENS...GOODMAN...KOSCIUSKO...LOUISVILLE...MACON...
BROOKSVILLE...MAYERSVILLE...ROLLING FORK...ANGUILLA...
YAZOO CITY...RIDGELAND...MADISON...CANTON...CARTHAGE...
PHILADELPHIA...PEARL RIVER...DE KALB...SCOOBA...VICKSBURG...
JACKSON...PEARL...BRANDON...RICHLAND...FOREST...MORTON...NEWTON...
UNION...DECATUR...CONEHATTA...MERIDIAN...PORT GIBSON...
CRYSTAL SPRINGS...HAZLEHURST...WESSON...MAGEE...MENDENHALL...
TAYLORSVILLE...RALEIGH...BAY SPRINGS...HEIDELBERG...QUITMAN...
STONEWALL...SHUBUTA...FAYETTE...NATCHEZ...BUDE...ROXIE...
MEADVILLE...BROOKHAVEN...MONTICELLO...NEW HEBRON...PRENTISS...
BASSFIELD...COLLINS...MOUNT OLIVE...LAUREL...COLUMBIA...
WEST HATTIESBURG...LUMBERTON...PURVIS...HATTIESBURG
508 AM CST THU MAR 9 2006
...SEVERE WEATHER OUTBREAK LIKELY TODAY...
AN INTENSE STORM SYSTEM WILL TRACK INTO THE AREA TODAY. GUSTY SOUTH
WINDS WILL CONTINUE. IN ADDITION TO THUNDERSTORM WINDS...SUSTAINED
WINDS NEAR 25 MPH WITH GUSTS FROM 35 TO 50 MPH ARE EXPECTED OVER THE
ARKLAMISS.
SOUTHERLY WINDS HAVE BROUGHT RICH GULF MOISTURE NORTHWARD...SETTING
THE STAGE FOR SEVERE THUNDERSTORMS. A SQUALL LINE CAPABLE OF
PRODUCING WIDESPREAD WIND DAMAGE WITH GUSTS OF 60 TO 80 MPH WILL
SWEEP ACROSS THE REGION TODAY. HURRICANE GUST STRAIGHT LINE WINDS
CAN CAUSE BUSES...TRUCKS...MOBILE HOMES...AND OTHER HIGH PROFILE
VEHICLES TO ROLL OR FLIP OVER AND CAN BE AS DANGEROUS AS TORNADOES.
AT THIS TIME...THE LINE OF STORMS SHOULD MOVE INTO NORTHEAST
LOUISIANA AND SOUTHEAST ARKANSAS AROUND 9 AM. THE LINE OF STORMS
SHOULD REACH THE MISSISSIPPI RIVER AROUND NOON AND SHOULD MOVE
THROUGH THE INTERSTATE 55 CORRIDOR BETWEEN 2 AND 4 PM. LOOK FOR THE
LINE OF STORMS TO EXTEND FROM COLUMBUS TO MERIDIAN TO HATTIESBURG
AROUND 6 PM.
WIDESPREAD WIND DAMAGE IS LIKELY AND LARGE HAIL WILL OCCUR WITH MANY
STORMS TODAY. TORNADOES ARE ALSO VERY POSSIBLE AND MAY OCCUR
ANYWHERE IN THE AREA WITH STRONGER STORMS TODAY. THUNDERSTORMS THAT
DEVELOP AHEAD OF THE MAIN LINE OF STORMS WILL HAVE AN INCREASED
POTENTIAL FOR LONGER TRACK TORNADOES.
STAY TUNED TO YOUR FAVORITE LOCAL TELEVISION AND RADIO STATIONS...THE
INTERNET...AND NOAA WEATHER RADIO FOR THE LATEST INFORMATION ABOUT
THIS POTENTIALLY DANGEROUS WEATHER SITUATION.
HTTP://WWW.SRH.NOAA.GOV/JAN
Strong Wind, Hinds
- When
- March 9, 9:45 AM CST
- Where
- Hinds forecast zone
- Measured
- 40 kt (46 mph) estimated gust
- Property damage
- $15,000
- Reported by
- GENERAL PUBLIC
- Coordinates
- 32.267, -90.443 (the zone’s center; the record gives no point)
Strong wind gusts 40 knots (46 mph) ahead of a deepening surface low and approaching squall line caused a few trees to get blown down and knock down power lines. The damage occurred near the Metro Center Mall and caused power outages for a portion of that area.
- Strong Wind
- Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Hail in Arkansas, March 9, 20062 injured · $533,000 · F2 · 22 events
- Lightning Strike in Arkansas, March 9, 20061 death · $100,000 · 1 event
- Strong Wind in Louisiana, March 9, 20061 death · $50,000 · 1 event
- Damaging Winds in Mississippi, March 9, 20063 injured · $16 million · 80 kt wind · 4 events
- Flash Flood in Missouri, March 9, 20061 death · $25,000 · 1 event
- Flash Flood in Kentucky, March 9, 20061 death · $20,000 · 1 event
- Avalanche and Heavy Snow in Utah, March 9 to 13, 20061 death · 8 events
- Hail and Damaging Winds in Mississippi, March 9, 2006$10 million · 1 in hail · 3 events
- Tornado and Hail in Mississippi, March 9, 2006$900,000 · F1 · 15 events
- Damaging Wind in Mississippi, March 9, 2006$5.0 million · 80 kt wind · 1 event
- Tornado in Arkansas, March 9, 20064 injured · F2 · 1 event
- Damaging Winds and High Wind in Kentucky, March 9, 2006$369,000 · 90 kt wind · 44 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5490513.